Thunderstorm Wind, Todd
- When
- July 13, 12:15 AM CST
- Where
- Todd County, Staples
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.350, -94.783
A 10-inch diameter tree and numerous branches were downed.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 12, 2:30 PM CST, 9 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 PM CDT MON JUL 12 2004 .DISCUSSION... RATHER IMPRESSIVE INSTABILITY IN E SODAK INTO NEB/NW IA WHERE SURFACE DEWPOINTS AS HIGH AS THE MID 70S AND TEMPS GETTING UP NEAR 90. LOW LEVEL WIND FIELD IN THAT AREA GETTING A BIT BETTER ORGANIZED AS SELY WINDS HAVE BEEN ON THE INCREASE FEEDING INTO CONVECTION. WATER VAPOR IMAGERY SHOWING MID LEVEL TROF MOVING ACROS THE CENTRAL DAKOTAS. CONVECTION HAS BEGUN TO DEVELOP FARTHER S IN SODAK REFLECTIVE OF FALLING HEIGHTS AND COOLING MID LEVEL TEMPS. EXPECT BEST CHANCE OF ANY SEVERE THUNDERSTORMS THIS EVENING MAINLY SW OF CWA RIVER GIVEN NW-SE ORIENTATION OF THICKNESS FIELD AND BETTER INSTABILITY. COULD SEE SOME LINGERING PRECIP IN SE CWA TUESDAY MORNING...BUT PROGRESSIVE NATURE OF COLD FRONT SHOULD INHIBIT DEVELOPMENT LATER IN THE DAY IN OUR CWA. RATHER PLEASANT STRETCH OF WEATHER FOR NEXT SEVERAL DAYS WITH HIGH PRESSURE BUILDING ACROSS AREA AND LOWER DEWPOINTS WITH NWLY SFC WINDS. TEMPS SHOULD BE CLOSE TO MID JULY NORMS. LONGER TERM...FRI THRU MON...EXPECT LARGE SCALE PATTERN TO REMAIN AMPLIFIED THRU MUCH OF EXTENDED WITH WRN RIDGE/ERN TROUGH. RIDGE WILL BUILD NORTHEAST WITH TIME BRINGING 582DM THICKNESSES THRU SRN MN. RIDGE RIDERS/NOCTURNAL MCSS VERY DIFFICULT TO TIME THIS FAR OUT...BUT IT LOOKS LIKE SAT/SUN ARE THE BEST OPPORTUNITIES. WL CONTINUE THE MAIN BODY OF FCST HANDED TO ME FOR CONTINUITY SAKE. WL BE A BRIEF COOLDOWN THEN WARMING THRU MUCH OF EARLY NEXT WEEK. TYPICAL MID JULY MN PATTERN .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/SEB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 523 AM CDT MON JUL 12 2004 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-131100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 523 AM CDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT CHANCE FOR SEVERE STORMS TODAY AND TONIGHT. HUMIDITY AND VERY WARM TEMPERATURES TODAY WILL LEAD TO UNSTABLE ATMOSPHERIC CONDITIONS THAT COULD PROMPT STRONG STORM DEVELOPMENT. CONDITIONS WILL REMAIN FAVORABLE FOR STRONG STORMS THIS EVENING. THESE CONDITIONS MAY BECOME FOCUSED ALONG A LOW PRESSURE TROUGH WHICH IS EXPECTED TO MOVE FROM WEST CENTRAL MINNESOTA EARLY THIS EVENING...TO THE TWIN CITIES METROPOLITAN AREA DURING THE WEE HOURS OF THE MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
The Minneapolis radar (KMPX), 192 km away, was scanning. The volume nearest the first event began at 06:15 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
A 10-inch diameter tree and numerous branches were downed.
Trees and power poles were downed in the Knife Lake area. A home and a handful of camper trailers were damaged. Boats were also flipped on the lake. In addition, many large trees and power poles were downed from Peace into Whited Townships.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414293, 5414292, 5414294.